View Full Version : How can I make this fog/fatigue go away?


SgtSandbags
05-11-16, 05:57 PM
For the past few days, I've been feeling extremely foggy about 4-6 hours after I take my Vyvanse, typically when it starts to wear off a little... as I'm writing this, I feel less coordinated and barely able to focus. Kinda like I'm in a dream, and when I'm walking during school that I pay no attention to things around me. It's odd, anyways, now that I described the feeling, I guess I should elaborate on what I take:
Tenex: 1 mg
Vyvanse 70 mg
Prozac: 20 mg

I've ate a fairly small lunch today (no breakfast) and no snacks in school, and I drank some water, but I fear it may not be enough.
Can anyone help me determine what's wrong? It's probably obvious that it's my diet, and I should eat more, but could it be more than that?

I've been taking Vyvanse for ~3-4 months for clarification. And my BPM jumps up a fair amount, but that's why I was prescribed Tenex.
Thanks!

br3akingchains
05-12-16, 10:52 PM
What was for lunch?? My sleepiness is mostly gone. I wake up with hardly any problems and stay awake all day without needing naps anymore, all due to diet I think.

SgtSandbags
05-13-16, 08:30 PM
School lunch, grains and a fair amount of protein. Also, let me add in, that I've been taken it daily. Do you think perhaps I should take a break, and that taking vyvanse too often will cause this fog?

QuasarMind
05-15-16, 03:46 AM
Your reaction isn't typical but it is quite normal for a significant percentage of people taking stimulants. I am unsure of the technical reason. You may wish to try taking Adderall instead of Vyvanse, it has a different proportion of dextro/levo amphetamines. I find Adderall to make me more clear headed with more of a stimulant kick whereas Vyvanse is a little more passive and doesn't wire in my memory as well. It is however possible that you actually have natural levels of dopamine and norephedrine that are already on the high side, causing a seeming paradoxical condition that you describe.

I don't have any more than 3 days of personal experience with Prozac, but I know how bad SSRI's can mess you up. Zoloft quadruple worsened my condition, it didn't make me more depressed, it just made me have psychotic tendencies that I normally resisted. I later found Lexapro to work better for my depression and have no mental side effects when taking it for depression. When taking Lexapro without actual depression I just felt like my senses were a little off. Thankfully, I haven't been depressed many times, so it isn't something I worry about anymore. However, in relevance to you, I have heard many many bad things about Prozac. From the handful of people I knew personally who took it, they all said it worked pretty good for depression until one day they realized they were unexplainably psychotic and eventually attributed it to Prozac. It is also one of the oldest, if not the oldest, SSRI anti-depressant. I wouldn't even be able to guess if the Prozac is contributing to the problem, but if you aren't in fear of dangerous depression levels if you change meds, you may want to try an alternate anti-depressant. Since feeling slightly light headed when persons start Lexapro, I would suggest trying Celexa first, which I have taken before for about 6 weeks and didn't get the "slightly glassy" feel I and others get when starting Lexapro. SSRI's are a lot more powerful drugs than people take them for, it is entirely plausible it might be a contributing factor but no way to know for sure until you try changing things around. I personally have found Adderall and Vyvanse to boost my mood level anyway, so even if I were depressed, I don't think I would need a SSRI if I took the stimulant.

Little Nut
05-15-16, 03:24 PM
Assuming you haven't made a change in any of your meds for the past month or so. I would talk/e-mail my Doc. How long was the Vyvanse effective prior to this? BP relatively unchanged?

Meteodan
05-19-16, 02:31 PM
I've occasionally had this problem with Vyvanse. Interestingly, I'm also on 1 mg of Intuniv (which is a long-acting form of Tenex). For me, one thing that helped a lot was switching my dosing of Intuniv from the mornings to the evenings. Another thing was to switch from a single dose of 50 mg Vyvanse to two doses of 30 mg. Otherwise, I most often have these issues if I don't eat well enough or drink enough water during the day.

It's also possible that your overall dose is too high. Bottom line, talk to you doctor.

Little Missy
05-19-16, 04:12 PM
I have a great big cup of coffee or espresso and it is fog be gone!

QuasarMind
05-20-16, 02:05 AM
Don't be afraid of switching to Adderall. For me a split dose of 20/10mg Adderall IR "locks in" and "squares up" everything better than 70mg Vyvanse. But be careful with amphetamines, they can easily work both ways. It isn't a one direction fits all treatment. I haven't been able to find clear data on it, but from my own experience and questioning many others as much as I can, I have found dopamine/norephedrine modification (such as adding a stimulant or anti-psychotic) to have completely opposite typical results depending on an individuals preexisting condition. I haven't found any studies on this concept in specific but my theory isn't unsupported by existing data. For example 30mg Adderall is documented to be a typical and effective treatment for ADHD people, even with hyperactivity, causing "calming", improved judgement and optimal concentration while anti-psychotics that work precisely the opposite of Adderall are medically documented to have the same effect. I have inattentive/foggy ADD which certainty is caused by excessively low dopamine/norephedrine levels however most hyperactive people presumably would have a higher dopamine/norephedrine level than myself. My best doctor wasn't able to well explain how the Adderall would work on both types but by broad definition Adderall would have a regulatory effect on both types. My hypothesis is that increasing dopamine/norephedrine levels with Adderall in a hyperactive person, which presumably isn't uniform to their natural state, makes an individual more content and therefore having less urge to "bounce" from thing to thing.

In other words, understand the whole field of ADD and medication is much less "fixed" than other areas, don't be hesitant to (with your doctors approval) try different things until you figure out what works best.

SgtSandbags
05-20-16, 04:49 PM
The dose is probably too high... It occurred today again, but this time the anxiety was particularly higher than usual. I'm on 70 mg of Vyvanse, which I've been taking for about a month. I stopped taking Prozac, but it seems the fog still persists, maybe it isn't Prozac.

One things for sure, everytime I encountered this fog, it happens around 4-5 hours after I take Vyvanse, Does this sound like a normal sympton when it wears off?